MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 35MM; SCREW, FIXATION, BONE
Model Number 2030-6535-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the 2017 hip revision of unknown reason.Its reported by the attorney, through the filing of a lawsuit, that the plaintiff underwent revision right total hip arthroplasty on (b)(6) 2017, where she was implanted with a stryker hip system.Its further alleged that the patients right hip had to be revised again on (b)(6) 2018 due to acetabular component loosening.Update on 22-feb-2022 per clinician review: on (b)(6) 2017, a 'right revision total hip arthroplasty' was performed for a 'pre- and post-operative diagnosis of aseptic loosening right total hip arthroplasty'.The operative report notes, acetabular component was grossly loose, screw was broken, distal end of screw, remained deep in the bone.
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a hip screw was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: no x-rays are available for the period between (b)(6) 2015 and (b)(6) 2017 when a loose acetabular component was visible.No dated serial x-rays of the right total hip arthroplasty are available.There is no documented follow-up after (b)(6) 2018 and no examination of the explanted components.There is no primary right total hip arthroplasty operative report from the (b)(6) 2014 surgery.It was not clear if the initial acetabular component was properly sized and positioned, which may have contributed to the initial acetabular post-traumatic loosening.The history of popping and possible ,metabolic and medication factors may also have contributed.When a larger revision component was placed on (b)(6) 2017 it loosened in sixteen days and once again was revised to a larger component with multiple screws.There is no evidence these failures of biologic fixation of the acetabular component were related to factors associated with acetabular component design, manufacturing or materials.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, dated serial x-rays and the primary operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.

Brand Name
6.5 CANCELLOUS BONE SCREW 35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13796000
Report Number0002249697-2022-00408
Device Sequence Number5063087
Product Code HWC
UDI-Device Identifier07613327037012
UDI-Public07613327037012
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/31/2019
Device Model Number2030-6535-1
Device Catalogue Number2030-6535-1
Device Lot NumberMNL51T
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight115 KG